MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000ST
Medical Device Problem Codes Mechanical Problem (1384); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported 4031 sorter x-axis home detection failure error and 4033 sorter x-axis home overrun error on the aia-2000 analyzer.The customer stated the errors occurred during patient sample processing.The customer rebooted the analyzer and performed an "all set home" action.Technical support specialist (tss) instructed the customer to inspect the waste tubing for obstruction as well as inspect the tip and sorter drawer.The customer was unable to open the tip drawer via the button on the analyzer, however, the customer was able to open the tip drawer manually.There were no obstructions observed.The customer restarted the analyzer and the mechanical arm was making an audible noise.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delayed reporting of patient samples for progesterone (prog iii).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.
 
Additional Manufacturer Narrative
The most probable cause is not yet determined, investigation pending.
 
Additional Manufacturer Narrative
Correction to section h11: previously reported: a 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "4033 sorter x-axis home overrun error" on the aia-2000 analyzer.There were four (4) similar complaints identified during the searched period, which includes this event.Correction: a 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "4033 sorter x-axis home overrun error" on the aia-2000 analyzer.There were three (3) similar complaints identified during the searched period, which includes this event.
 
Additional Manufacturer Narrative
A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "audible noise from mechanical arm" on the aia-2000 analyzer.There were no similar complaints identified during the searched period.
 
Additional Manufacturer Narrative
A field service engineer (fse) conducted a customer visit and confirmed the reported issue by review of the error logs.The fse inspected the sorter and confirmed there was nothing blocking the movement.The fse then tested several other functions of the analyzer and found the reported 4031 sorter x-axis home detection failure error and 4033 sorter x-axis home overrun error occurred after placing a cup in the sample treatment cups (stc) lane.The x-axis home sensor was on, even though the pickup assembly had not returned all the way home.The fse found that when physically moving the wires for the x-axis home sensor, the sensor would trigger on and off, confirming the sensor connection was bad.The fse cleaned the sensor and reseated the connector of the x-axis home sensor for the sorter pick up assembly.The fse physically moved the sensor connector wires and the sensor did not trigger on and off on its own, indicating the sensor was now correctly triggering as expected.The fse validated the analyzer by running quality control (qc) with results within acceptable range.No further action required by field service.The aia-2000 analyzer is operating as expected.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "4033 sorter x-axis home overrun error" on the aia-2000 analyzer.There were four (4) similar complaints identified during the searched period, which includes this event.A 13-month complaint history review and service history review through aware date of event for similar complaints was performed for failure mode "4031 sorter x-axis home detection failure error" on the aia-2000 analyzer.There were four (4) similar complaints identified during the searched period, which includes this event.Capa escalation.A 13-month retrospective review revealed 4 occurrences of complaints related to error 4031 on the aia-2000 analyzer.However, data assessment determined that 2 of the occurrences were due to loose sensor connection and operational error which were resolved by adjusting wiring cable and rebooting the instrument.The other 2 occurrences was a repeat occurrence on same analyzer, which resulted in replacement of the analyzer, indicating a fault or failure of the operation of the specific analyzer.However, there is no indication of a systemic issue and there is no impact to patient safety therefore this does not require further escalation.The aia-2000 operator's manual under appendix 4: error messages, states the following: [4031] sorter x-axis home detection failure.Cause: the home sensor failed to activate after the sorter x-axis moved toward the home position.If retry fails, the measurement result will be flagged (mf flag).Solution: contact tosoh service center or local representatives.[4033] sorter x-axis home overrun.Cause: the home sensor activated improperly following movement of the sorter x-axis.If retry fails, the measurement result will be flagged (mf flag).Solution: contact tosoh service center or local representatives.The most probable cause was due to a loose connection with the x-axis home sensor, component failure.

Brand Name
AIA-2000
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
2-2-1 yaesu
3-8-2 shiba
chuo-ku, tokyo 10400-28
JA   1040028
6506368314
MDR Report Key24587461
Report Number3004529019-2026-00027
Device Sequence Number5573045
Product Code KHO
UDI-Device Identifier04560189284616
UDI-Public04560189284616
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000ST
Device Catalogue Number022100
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2026
Supplement Date Received by ManufacturerNot provided
05/05/2026
05/12/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date04/20/2026
05/05/2026
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown